MAUDE Adverse Event Report: 3M HEALTH CARE 3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE

3M HEALTH CARE 3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hemorrhage/Blood Loss/Bleeding (1888); Swelling (2091); Skin Tears (2516)
Date of Event 05/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographic: information was not provided.The sample is not available for return to 3m for analysis.Subcutaneous hemorrhage was reported.A clinical picture provided showed an incision on the neck and upper chest that were covered by 3m¿ ioban¿ 2 antimicrobial incise drape.The cause for this event is not clear and could not be established.The customer did not provide information related to the product application and removal technique.The product instructions for use (ifu) states the drape should be applied without tension.The ifu also states the drape should be removed by gently peeling it back at a 180-degree angle from the skin.The date of manufacturer of lot 2022-01 bd was january 9, 2020.
 
Event or Problem Description
A hospital pharmacist in (b)(6) reported that a 6635 3m¿ ioban¿ 2 antimicrobial incise drape was applied to a patient for surgery on (b)(6) 2020 (type of surgery unspecified).Subcutaneous bleeding of the front of the neck and upper chest in the areas of incision was observed.
 
Additional Manufacturer Narrative
Information was not provided.Updated description to add further information received.Updated to add further information received.Added additional adverse event terms and patient codes.Added method.
 
Event or Problem Description
A hospital pharmacist in (b)(6) reported that a 6635 3m¿ ioban¿ 2 antimicrobial incise drape was applied to a female patient for surgery on (b)(6) 2020 (type of surgery unspecified).Subcutaneous bleeding of the front of the neck and upper chest in the areas of incision was observed.Other symptoms included redness, swelling, and blisters under the area where the drape was placed, along with rash, skin stripping, skin tearing and maceration.The size of the rash was 4x5cm and occurred immediately post-operative.The drape was in place for approximately two hours before the symptoms began, no medical treatment was required for the symptoms, and the rash decreased over several days.Disinfectants (not specified) were used prior to placement of the drape.The skin was reported to be dry prior to application of the drape.

Brand Name
3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
IOBAN INCISE DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul, mn
MDR Report Key10303604
Report Number2110898-2020-00035
Device Sequence Number14169356
Product Code KKX
UDI-Device Identifier30707387444373
UDI-Public30707387444373
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberN/A
Device Catalogue Number6635
Device Lot Number2022-01 BD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;